Aa
Aa
A
A
A
Close
Avatar universal

How to help?

My poor husband is so tired all the time, and can't sleep at all. Is there anything that will help him sleep? Also, his joints and muscles ache so bad he can barley lift our 2 year old. Combine that with the headaches and inability to remember anything, and it equals missery for the poor guy. Is their anything I can do to help him?
6 Responses
Sort by: Helpful Oldest Newest
1367233 tn?1316104535
Without knowing all the details of your situation I can only tell you what helps me. I started taking 7mg of remeron around 9pm and sleep a lot better than ever before. I also started drinking coffee again but not after 4pm. I also meditate when I wake up and pray a lot.
Wishing you well,
Roy
Helpful - 0
1367233 tn?1316104535
Without knowing all the details of your situation I can only tell you what helps me. I started taking 7mg of remeron around 9pm and sleep a lot better than ever before. I also started drinking coffee again but not after 4pm. I also meditate when I wake up and pray a lot.
Wishing you well,
Roy
Helpful - 0
Avatar universal
Hi there.  Is your husband currently on treatment?  The meds can cause tiredness, sleeplessness, headaches, and a foggy memory. About 3 weeks into  tx, I found I could not sleep even though I was bone tired all day long.  My doc started me on Ambien which I now take each evening and that has solved the problem on most nights.  Some nights I am just too worked up and my mind is focused on one thought and I think about it all night long, but not too often.  Most nights I have a great night sleep.  I know because I dream and when I wake up the covers are still in the same neat pattern when I crawled into to them.  

I don't have the pain problem, in fact I had the opposite reaction.  I was in pain for years, but when I started tx the pain stopped. There are those that post here indicating that certain meds have helped with their pain.  Hopefully they will respond or maybe you can find a previous thread on here discussing pain.  Sorry, but I can't tell you how to do that but someone else will respond.

There are a lot of good people here with great advice and experiences so please post whenever you need advise or someone to  talk to.  Someone is always willing and available.  Wishing you husband the best...

Jazzy
Helpful - 0
728309 tn?1367533320
Sorry to hear about your husband's sleep issues, just wanted to suggest that he consider tracking his sleep with MedHelp's Sleep Tracker, then he can log symptoms treatments and events along side his sleep data.  Perhaps then he will start to notice correlations, effective aids etc.  Lastly, if he has an iPhone, he can download MedHelp's Sleep Tracking App - Sleep On It, it has a very cool Alarm Clock feature that tracks your sleep and syncs the data with the site too!  Very cool app.

http://www.medhelp.org/land/sleep-log-app
Helpful - 0
419309 tn?1326503291
As liver disease progresses to cirrhosis, there can be numerous complications and many possible causes of discomfort.  Cirrhosis can contribute to sleeplessness and/or inverted sleep cycles, memory loss, and confusion or worse (called hepatic encephalopathy) due to liver insufficiency and possible accumulation of ammonia and toxins in the bloodstream.  

It is sometimes recommended that people with Stage 4 liver disease avoid red meat proteins, and instead get their protein from vegetables and other sources such as beans, nuts, fish, and eggs because red meat can increase ammonia levels and make the hepatic encephalopathy worse.  It's important that people with cirrhosis get adequate protein to help combat the muscle wasting that often accompanies serious liver disease.  (My husband has cirrhosis and has frequent loss of appetite, so his hep team recommends he supplements with protein drinks as necessary.)

Also, progressing cirrhosis can cause imbalances in potassium and magnesium, both of which are important to maintain muscle function.  Have you or your husband discussed these symptoms he is suffering with his doctor?  If he is experiencing discomfort, it may be wise to alert his physician(s) to these symptoms as it's possible they may have solutions to make him more comfortable.  

I would encourage that your husband address these issues with his hepatologist, and avoid any sleeping aids (OTC or prescription) unless first cleared with his doctors.  Hope that helps, and I hope you can find your husband some relief.  Good luck.
~eureka
Helpful - 0
1225178 tn?1318980604
My hepatologist has me on Ambien CR. I tried plain Ambien first but it didn't work every third or fourth night, and I'd be up all night. Plus it made me sleep walk. Ambien CR releases the medicine into the blood stream slowly all through the night.

Like eureka says... don't take anything without having it cleared by your doctor because everybody is a little different with liver disease and you don't want to make your problems worse.

Diane
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?